National Agency for Food and Drug Administration and Control (NAFDAC) Director Generl, Prof. Moji Adeyeye, has cautioned Nigerians against the use of Losartan potassium tablet to treat High Blood Pressure and congestive heart failure.
She made this known in a statement issued on Thursday, that they have informed the manufacturers, Hetero Labs Limited, Unit – I (API) of the recall of the tablet due to some dangerous side effect.
Prof. Adeyeye also advised patients who are currently on the medication to seek redress from their doctors for proper check.
“NAFDAC has been notified about the recall of Losartan potassium tablet 25 mg, 50 mg and 100 mg by Camber Pharmaceuticals.
“The recall was due to the detection of trace amounts of N-Nitroso N-Methyl 4-amino Butyric Acid (NMBA), a possible process impurity or contaminant in an active pharmaceutical ingredient.
“Losartan Potassium, USP, is a prescription medication used in the treatment of high blood pressure and congestive heart failure and is packaged in 30ct, 90ct, 500ct, and 1000ct bottles.
“N-Nitroso N-Methyl 4-amino Butyric Acid (NMBA) is a potential human carcinogen,’’ she said.
“Patients should contact their doctor for further guidance and potential change of treatment before they stop taking the product.
“Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the nearest NAFDAC office,’’ she said.